When phentermine and antibiotics are used together, the results can be dangerous. The combination can cause a variety of side effects, and some of those side effects are even life-threatening. The good news is that phentermine does not interact directly with most antibiotics, but it can interfere with how the drug is metabolized.
This can reduce the effectiveness of the drug. For instance, studies have shown that phentermine can alter the metabolism of amoxicillin-clarithromycin and lansoprazole oral. This can reduce the medication’s efficacy and increase your risk of developing resistant bacteria that require stronger medications to treat.
Understanding the Interaction Between Phentermine and Antibiotics
Phentermine is a stimulant that can be abused, just like other drugs. People who abuse it can develop a substance use disorder that can lead to unpleasant symptoms and serious withdrawal when they stop using it. Unlike phentermine, antibiotics are not typically abused recreationally, but they can still be abused. Using antibiotics when they aren’t needed isn’t healthy, and it can create resistance that requires the prescription of stronger medications in the future.
Taking phentermine with certain antibiotics can also raise your blood pressure, which could be very harmful if you already have heart disease or high blood pressure. It can also make it harder to control your diabetes and cause problems with glaucoma. It is important to tell your doctor and pharmacist about any other medicines you are taking before you begin taking phentermine. This way, they can be aware of the potential risks and monitor you for any negative interactions.